Alert archive / Nevada / Red Flag Warnings in 2013
Red Flag Warning 6, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jul 11, 2013, 3:49 AM PDT. It took effect at Jul 11, 2013, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2013, 3:49 AM PDT (10:49 UTC)
- In effect from
- Jul 11, 2013, 11:00 AM PDT
- Expired
- Jul 11, 2013, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Reno, NV
The text
As transmitted, in the capitals the NWS used until 2016.
039 WWUS85 KREV 111049 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 349 AM PDT THU JUL 11 2013 ...GUSTY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING... NVZ450-112300- /O.NEW.KREV.FW.W.0006.130711T1800Z-130712T0400Z/ WESTERN NEVADA SIERRA FRONT- 349 AM PDT THU JUL 11 2013 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING. * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...9 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
016 WWUS85 KREV 112144 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 244 PM PDT THU JUL 11 2013 ...GUSTY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING... NVZ450-120400- /O.CON.KREV.FW.W.0006.000000T0000Z-130712T0400Z/ WESTERN NEVADA SIERRA FRONT- 244 PM PDT THU JUL 11 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE WESTERN NEVADA SIERRA FRONT... * AFFECTED AREA...FIRE ZONE 450 WESTERN NEVADA SIERRA FRONT. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...9 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. CONTINUE TO CHECK WEATHER.GOV/RENO FOR UPDATES. && $$ HTTP://WEATHER.GOV/RENO
303 WWUS85 KREV 120403 RFWREV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 903 PM PDT THU JUL 11 2013 NVZ450-120515- /O.EXP.KREV.FW.W.0006.000000T0000Z-130712T0400Z/ WESTERN NEVADA SIERRA FRONT- 903 PM PDT THU JUL 11 2013 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY ALONG THE SIERRA FRONT... WINDS HAVE DIMINISHED BELOW CRITICAL THRESHOLDS AND HUMIDITY LEVELS WERE STARTING TO RISE AS WELL. CONDITIONS WILL CONTINUE TO IMPROVE THROUGH LATE THIS EVENING WITH LIGHT WINDS OVERNIGHT. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 11, 3:22 AM PDT, 27 minutes earlier.
Area forecast discussion, Jul 11, 3:22 AM PDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 322 AM PDT THU JUL 11 2013 .SYNOPSIS... MOISTURE CONTINUES TO WORK AROUND HIGH PRESSURE CENTERED OVER THE FOUR CORNERS REGION BRINGING INCREASED CLOUD COVER AS WELL AS SLIGHTLY COOLER HIGH TEMPERATURES THROUGH TODAY. SOME VERY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EAST OF HIGHWAY 95 AND SOUTH OF HIGHWAY 50. DRY SOUTHWEST FLOW RETURNS FOR FRIDAY AND SATURDAY WITH TEMPERATURES REBOUNDING TO SLIGHTLY ABOVE AVERAGE BY SUNDAY. && .SHORT TERM... VERY FEW ADJUSTMENTS WERE MADE TO THE PRECEDING FORECAST WHICH CONTINUES TO VERIFY WELL. DID INCREASE WINDS EARLIER IN THE DAY TODAY SINCE THE PRESSURE GRADIENT INCREASES AND FORECAST SOUNDINGS SHOW MOMENTUM TRANSFER OF AROUND 30-35 MPH FROM 600 MB. SURFACE WINDS WILL BECOME BREEZY WITH WESTERLY GUSTS 30-40 MPH ALONG THE SIERRA FRONT MAINLY NORTH OF HIGHWAY 50. COUPLED WITH LOW DEW POINTS, THIS COULD CONTRIBUTE TO CRITICAL CONDITIONS ALONG THE SIERRA FRONT FOR FIRE WEATHER LATE THIS MORNING INTO THE AFTERNOON. FOR MORE DETAILS, PLEASE, READ THE FIRE WEATHER DISCUSSION. OTHER THAN SOME DRY AND BREEZY CONDITIONS, WEATHER PARAMETERS WILL BE GENERALLY BENIGN WITH HIGH PRESSURE CENTERED OVER THE FOUR CORNERS AREA. MOISTURE IS BEING ADVECTED AROUND THE WEST SIDE OF THE HIGH. THIS WILL CONTRIBUTE TO A FEW VERY ISOLATED THUNDERSTORMS EAST OF HIGHWAY 95 AND SOUTH OF HIGHWAY 50 TODAY. DID ADD SOME THUNDERSTORMS IN EXTREME SOUTHERN MONO AND MINERAL COUNTIES FOR FRIDAY AFTERNOON, BUT THE PRIMARY THREAT WILL BE IN CENTRAL AND EASTERN NEVADA. AS UPPER LEVEL TROUGHING DIGS DOWN THE PACIFIC COAST, THE PRIMARY SURFACE CONVERGENCE SHIFTS EAST BY SATURDAY INTO EASTERN NEVADA REMOVING CHANCES OF THUNDERSTORMS. TROUGHING WILL REMAIN OVER THE PACIFIC COAST FOR THE NEXT FEW DAYS CREATING A DRIER SOUTHWEST FLOW REGIME OVER WESTERN NEVADA AND NORTHERN CALIFORNIA. WE MAY CONTINUE TO EXPERIENCE SOME SLIGHT ENHANCEMENT TO AFTERNOON ZEPHYRS, BUT MODELS SHOW DECREASING WINDS ABOVE 700MB. THIS SHOULD RETURN US TO MORE TYPICAL AFTERNOON WINDS WITH WESTERLY GUSTS AROUND 25 MPH. BOYD .LONG TERM...SUNDAY THROUGH THURSDAY... NO MAJOR CHANGES TO THE LONG TERM FORECAST, AS THE RIDGE OF HIGH PRESSURE CONTINUES TO BUILD OVER THE FOUR CORNERS. TEMPERATURES WILL CONTINUE THEIR WARMING TREND INTO EARLY NEXT WEEK, WITH ANOTHER TROUGH OF LOW PRESSURE EXPECTED TO MOVE INTO NORTHERN CA BY MONDAY. MODELS DON'T SHOW MUCH COOLING NEXT WEEK ASSOCIATED WITH THE TROUGH, ALTHOUGH TEMPERATURES WILL LIKELY STABILIZE MON-WED. DRY SOUTHWEST FLOW WILL KEEP HUMIDITY VALUES IN THE SINGLE DIGITS EACH DAY FOR NEXT WEEK. THE SOUTHWEST FLOW WILL ALSO BRING A FEW DAYS OF "ENHANCED" ZEPHYR DAYS NEXT WEEK, ALTHOUGH THERE IS LITTLE AGREEMENT IN THE MODELS AS TO WHEN THAT SHORTWAVE PUSHES INTO NORTHERN CA/NV. OTHER THAN THAT, IT LOOKS LIKE TYPICAL SUMMER BREEZES FOR NEXT WEEK. HOON && .AVIATION... MOISTURE WILL CONTINUE TO MOVE IN FROM THE SOUTH, WITH A FEW LIGHT SHOWERS AND POSSIBLY AN ISOLATED THUNDERSTORM IN MONO COUNTY AND UP INTO WEST-CENTRAL NEVADA, INCLUDING KMMH, KHTH, KNFL, KLOL. BREEZY SOUTHWEST WINDS EXPECTED IN THE RENO-CARSON-TAHOE AREA. HOON .FIRE WEATHER... CRITICAL CONDITIONS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING FOR THE WESTERN NEVADA SIERRA FRONT, WITH GUSTS UP TO 30-35 MPH AND DRY CONDITIONS. HIGHER ELEVATIONS SUCH AS THE PINE NUT AND VIRGINIA MOUNTAINS WILL SEE GUSTS UP TO 40 MPH THIS AFTERNOON. THERE MAY BE A FEW WIND PRONE AREAS JUST OUTSIDE ZONE 450 THAT HIT CRITERIA THIS AFTERNOON, BUT THE MAIN AREA OF CONCERN WILL BE ALONG THE HIGHWAY 395 CORRIDOR FROM MINDEN TO RENO. HUMIDITY IS ON THE INCREASE FOR AREAS SOUTH AND EAST OF RENO, WITH A FEW SHOWERS ALREADY PUSHING THROUGH THE MAMMOTH LAKES AREA. THERE IS LIMITED INSTABILITY THAT MAY CAUSE AN ISOLATED THUNDERSTORM IN THIS AREA, MAINLY SOUTH OF A BRIDGEPORT-FALLON LINE. IF ANY STORMS DO DEVELOP, THEY WILL BE VERY ISOLATED, SO WILL KEEP THE LAL AT 2. HOON && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
Nearby
Red Flag Warnings in Nevada, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.